Aa
A
A
A
Close
Anxiety Community
22.9k Members
Avatar universal

Cipralex 10mg withdrawal symptoms?

I’ve been using cipralex 10 mg for generalized anxiety for almost a year. Started with 5 mg for a week and then raised it to 10. Felt absolutely no side effects when I started which was surprising since I had heard all the horror stories. The drug? Well, I don’t know whether it worked or not to be honest. Before the drug, I had stomach problems with the anxiety. They pretty much went away. Started eating well. But the anxiety itself didn’t quite go. Still felt really anxious in social situations. Now I want to stop taking it and try a different doctor and thats giving me anxiety again! I’ve stopped taking it for a week. So far so good. No stomach problems yet. No major anxiety relapse either (but then again, it didn’t go away so it’s all the same!). Mind you, I’m doing this without any doctor interference which is not advisable I know. But since it’s going good so far, should I keep going or get an appointment ASAP?  Also, what sort of withdrawal symptoms should I expect? (If any)

Thanks!
1 Responses
Avatar universal
Well, you've kind of done what you've done, haven't you?  If you've been off of it for a week and you don't have any withdrawal symptoms, you're probably going to be fine.  If you turn out not to be, you need to go back on it and taper off of it slowly.  But frankly, you describe a drug that was working pretty well with little harm.  Most of us don't get complete relief from medication.  Some do, but most of us just don't.  Only therapy or some other remission of the problem cures it.  Drugs just tamp down the symptoms so you can move on with your life.  Your stomach problem were probably more related to your eating habits than your anxiety, because you stated you weren't eating well until the drug got you on a more positive footing to do that.  One of the most common side effects of antidepressants is stomach problems, so really, they aren't a great treatment for that problem.  The fact it did help might be because it gave you the positive attitude to eat better.  To me, it sounds like you needed to up the dosage, not stop the med.  It's hard to find one that works and one that doesn't have a lot of bad side effects.  But if you're able to function without meds, you probably didn't need to take them anyway, you probably needed to enter therapy and work on the problem.  Maybe you did that and it didn't work, though.  So, maybe being on the drug gave you the perspective you needed to fix your life.  Maybe you can take care of it now.  Lots of maybes, and only time will answer them.  Also, trying a different doctor isn't giving you anxiety.  You already have anxiety.  The anxiety is inside of you, not from outside of you.  And if you're going to try meds, I'd see a psychiatrist, not a regular doc.  And if you're going to try therapy, see a psychologist who specializes in anxiety treatment, as most don't.  All the best.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?